Deepali sharma1, Aanchal Arora2* and Y C Porwal3
1Junior Resident, Department of Medicine, VMMC and Safdarjung Hospital, New Delhi, India
2Senior Resident, Department of Medicine, VMMC and Safdarjung Hospital, New Delhi, India
3Consultant and Professor, Department of Medicine, VMMC and Safdarjung Hospital, New Delhi, India
*Corresponding Author: Aanchal Arora, Department of Medicine, VMMC and Safdarjung Hospital, New Delhi, India.
Received: April 30, 2018; Published: June 08, 2018
Citation: Aanchal Arora., et al. “Drug Induced Toxic Epidermal Necrolysis - It is Phenytoin”. Acta Scientific Medical Sciences 2.4 (2018).
Toxic Epidermal Necrolysis (TEN) is a severe, devastating, and potentially life-threatening mucocutaneous reaction associated with the use of some medications such as phenytoin. Phenytoin being the most widely used antiepileptic drug, constitutes 13.37% of the drug induced cases of TEN. We present the case of a 44 years old male with history of type 2 diabetes mellitus, hypertension and old cerebrovascular accident who was prescribed phenytoin for control of seizures. He presented with acute febrile maculopapular rash and difficulty in swallowing three weeks later after introduction of phenytoin. The rash became diffuse and exfoliative to involve 60 - 70% of body surface area. Despite discontinuation of the drug at day 2 and all supportive measures the patient died due to sepsis and multi organ dysfunction.
Keywords: Toxic Epidermal Necrolysis; Phenytoin; Maculopapular Rash
Copyright: © 2018 Aanchal Arora., et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.